Alert archive / Georgia / Flood Watches in 2015
Flood Watch 3, NWS Atlanta, GA
NWS Atlanta, GA issued this flood watch at Nov 17, 2015, 3:10 PM EST for 48 counties in Georgia. It took effect at Nov 18, 2015, 10:00 AM EST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2015, 3:10 PM EST (20:10 UTC)
- In effect from
- Nov 18, 2015, 10:00 AM EST
- Expired
- Nov 19, 2015, 2:55 AM EST
- In force
- 17 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- None
All 48 counties
Banks County, GA, Barrow County, GA, Bartow County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Douglas County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Haralson County, GA, Heard County, GA, Henry County, GA, Jackson County, GA, Lumpkin County, GA, Madison County, GA, Morgan County, GA, Murray County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Pickens County, GA, Polk County, GA, Rockdale County, GA, Taliaferro County, GA, Towns County, GA, Union County, GA, Walker County, GA, Walton County, GA, White County, GA, Whitfield County, GA, Wilkes County, GA
The radar
The Atlanta radar (KFFC), 87 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.2 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 693 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
408 WGUS62 KFFC 172010 FFAFFC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 310 PM EST TUE NOV 17 2015 GAZ001>009-011>016-019>025-027-030>039-041>055-057-180415- /O.NEW.KFFC.FA.A.0003.151118T1500Z-151119T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- HENRY- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY 310 PM EST TUE NOV 17 2015 ...FLOOD WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF EAST CENTRAL GEORGIA...NORTH CENTRAL GEORGIA...NORTHEAST GEORGIA...NORTHWEST GEORGIA AND WEST CENTRAL GEORGIA...INCLUDING THE FOLLOWING IN EAST ... CENTRAL GEORGIA...GREENE...TALIAFERRO AND WILKES. IN NORTH CENTRAL GEORGIA...BARROW...CHEROKEE...CLAYTON...COBB... DAWSON...DEKALB...DOUGLAS...FANNIN...FAYETTE...FORSYTH... GILMER...GWINNETT...HALL...HENRY...LUMPKIN...MORGAN...NEWTON... NORTH FULTON...PICKENS...ROCKDALE...SOUTH FULTON...UNION AND WALTON. IN NORTHEAST GEORGIA...BANKS...CLARKE...JACKSON... MADISON...OCONEE...OGLETHORPE...TOWNS AND WHITE. IN NORTHWEST GEORGIA...BARTOW...CARROLL...CATOOSA...CHATTOOGA...DADE... FLOYD...GORDON...HARALSON...MURRAY...PAULDING...POLK...WALKER AND WHITFIELD. IN WEST CENTRAL GEORGIA...COWETA AND HEARD. * FROM WEDNESDAY MORNING THROUGH THURSDAY MORNING * THE FLOOD WATCH AREA IS GENERALLY NORTH OF A LINE FROM FRANKLIN TO COVINGTON TO WASHINGTON. RAINFALL AMOUNTS OF 2 TO 3 INCHES CAN BE EXPECTED OVER NORTH GEORGIA WITH ISOLATED HIGHER AMOUNTS IN THE NORTH CENTRAL AND NORTHEAST MOUNTAINS. SOILS REMAIN VERY MOIST FROM THE WELL ABOVE AVERAGE RAINFALL DURING THE FIRST 10 DAYS OF NOVEMBER. * EXPECT DRAINAGE ISSUES THIS TIME OF YEAR DUE TO LEAF DEBRIS AND CLOGGED DRAINS TO ENHANCE LOCALIZED STREET FLOODING. SEVERAL CREEKS AND RIVERS ARE PROJECTED TO GO A FOOT OR TWO ABOVE FLOOD STAGE BASED ON THE FORECAST RAINFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ 16
5 follow-up statements
155 WGUS62 KFFC 180345 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1045 PM EST TUE NOV 17 2015 GAZ001>009-011>016-019>025-027-030>039-041>055-057-181200- /O.CON.KFFC.FA.A.0003.151118T1500Z-151119T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- HENRY- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY 1045 PM EST TUE NOV 17 2015 ...FLOOD WATCH REMAINS IN EFFECT FROM 10 AM EST WEDNESDAY THROUGH THURSDAY MORNING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL GEORGIA...NORTH CENTRAL GEORGIA... NORTHEAST GEORGIA...NORTHWEST GEORGIA AND WEST CENTRAL GEORGIA...INCLUDING THE FOLLOWING IN EAST ...CENTRAL GEORGIA... GREENE...TALIAFERRO AND WILKES. IN NORTH CENTRAL GEORGIA... BARROW...CHEROKEE...CLAYTON...COBB...DAWSON...DEKALB... DOUGLAS...FANNIN...FAYETTE...FORSYTH...GILMER...GWINNETT... HALL...HENRY...LUMPKIN...MORGAN...NEWTON...NORTH FULTON... PICKENS...ROCKDALE...SOUTH FULTON...UNION AND WALTON. IN NORTHEAST GEORGIA...BANKS...CLARKE...JACKSON...MADISON... OCONEE...OGLETHORPE...TOWNS AND WHITE. IN NORTHWEST GEORGIA... BARTOW...CARROLL...CATOOSA...CHATTOOGA...DADE...FLOYD... GORDON...HARALSON...MURRAY...PAULDING...POLK...WALKER AND WHITFIELD. IN WEST CENTRAL GEORGIA...COWETA AND HEARD. * FROM 10 AM EST WEDNESDAY THROUGH THURSDAY MORNING * THE FLOOD WATCH AREA IS GENERALLY NORTH OF A LINE FROM FRANKLIN TO COVINGTON TO WASHINGTON. RAINFALL AMOUNTS OF 2 TO 3 INCHES CAN BE EXPECTED OVER NORTH GEORGIA WITH ISOLATED HIGHER AMOUNTS IN THE NORTH CENTRAL AND NORTHEAST MOUNTAINS. SOILS REMAIN VERY MOIST FROM THE WELL ABOVE AVERAGE RAINFALL DURING THE FIRST 10 DAYS OF NOVEMBER. * EXPECT DRAINAGE ISSUES THIS TIME OF YEAR DUE TO LEAF DEBRIS AND CLOGGED DRAINS TO ENHANCE LOCALIZED STREET FLOODING. SEVERAL CREEKS AND RIVERS ARE PROJECTED TO GO A FOOT OR TWO ABOVE FLOOD STAGE BASED ON THE FORECAST RAINFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
411 WGUS62 KFFC 180928 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 428 AM EST WED NOV 18 2015 GAZ001>009-011>016-019>025-027-030>039-041>055-057-191500- /O.CON.KFFC.FA.A.0003.151118T1500Z-151119T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- HENRY- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY 428 AM EST WED NOV 18 2015 ...FLOOD WATCH REMAINS IN EFFECT FROM 10 AM EST THIS MORNING THROUGH THURSDAY MORNING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL GEORGIA...NORTH CENTRAL GEORGIA... NORTHEAST GEORGIA...NORTHWEST GEORGIA AND WEST CENTRAL GEORGIA...INCLUDING THE FOLLOWING IN EAST ...CENTRAL GEORGIA... GREENE...TALIAFERRO AND WILKES. IN NORTH CENTRAL GEORGIA... BARROW...CHEROKEE...CLAYTON...COBB...DAWSON...DEKALB... DOUGLAS...FANNIN...FAYETTE...FORSYTH...GILMER...GWINNETT... HALL...HENRY...LUMPKIN...MORGAN...NEWTON...NORTH FULTON... PICKENS...ROCKDALE...SOUTH FULTON...UNION AND WALTON. IN NORTHEAST GEORGIA...BANKS...CLARKE...JACKSON...MADISON... OCONEE...OGLETHORPE...TOWNS AND WHITE. IN NORTHWEST GEORGIA... BARTOW...CARROLL...CATOOSA...CHATTOOGA...DADE...FLOYD... GORDON...HARALSON...MURRAY...PAULDING...POLK...WALKER AND WHITFIELD. IN WEST CENTRAL GEORGIA...COWETA AND HEARD. * FROM 10 AM EST THIS MORNING THROUGH THURSDAY MORNING * THE FLOOD WATCH AREA IS GENERALLY NORTH OF A LINE FROM FRANKLIN TO COVINGTON TO WASHINGTON. RAINFALL AMOUNTS OF 2 TO 3 INCHES CAN BE EXPECTED OVER NORTH GEORGIA WITH ISOLATED HIGHER AMOUNTS IN THE NORTH CENTRAL AND NORTHEAST MOUNTAINS. SOILS REMAIN VERY MOIST FROM THE WELL ABOVE AVERAGE RAINFALL DURING THE FIRST 10 DAYS OF NOVEMBER. * EXPECT DRAINAGE ISSUES THIS TIME OF YEAR DUE TO LEAF DEBRIS AND CLOGGED DRAINS TO ENHANCE LOCALIZED STREET FLOODING. SEVERAL CREEKS AND RIVERS ARE PROJECTED TO GO A FOOT OR TWO ABOVE FLOOD STAGE BASED ON THE FORECAST RAINFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
279 WGUS62 KFFC 181548 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1048 AM EST WED NOV 18 2015 GAZ001>009-011>016-019>025-027-030>039-041>055-057-190000- /O.CON.KFFC.FA.A.0003.000000T0000Z-151119T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- HENRY- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY 1048 AM EST WED NOV 18 2015 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL GEORGIA...NORTH CENTRAL GEORGIA... NORTHEAST GEORGIA...NORTHWEST GEORGIA AND WEST CENTRAL GEORGIA...INCLUDING THE FOLLOWING IN EAST ...CENTRAL GEORGIA... GREENE...TALIAFERRO AND WILKES. IN NORTH CENTRAL GEORGIA... BARROW...CHEROKEE...CLAYTON...COBB...DAWSON...DEKALB... DOUGLAS...FANNIN...FAYETTE...FORSYTH...GILMER...GWINNETT... HALL...HENRY...LUMPKIN...MORGAN...NEWTON...NORTH FULTON... PICKENS...ROCKDALE...SOUTH FULTON...UNION AND WALTON. IN NORTHEAST GEORGIA...BANKS...CLARKE...JACKSON...MADISON... OCONEE...OGLETHORPE...TOWNS AND WHITE. IN NORTHWEST GEORGIA... BARTOW...CARROLL...CATOOSA...CHATTOOGA...DADE...FLOYD... GORDON...HARALSON...MURRAY...PAULDING...POLK...WALKER AND WHITFIELD. IN WEST CENTRAL GEORGIA...COWETA AND HEARD. * THROUGH THURSDAY MORNING * THE FLOOD WATCH AREA IS GENERALLY NORTH OF A LINE FROM FRANKLIN TO COVINGTON TO WASHINGTON. RAINFALL AMOUNTS OF 2 TO 3 INCHES CAN BE EXPECTED OVER NORTH GEORGIA WITH ISOLATED HIGHER AMOUNTS IN THE NORTH CENTRAL AND NORTHEAST MOUNTAINS. SOILS REMAIN VERY MOIST FROM THE WELL ABOVE AVERAGE RAINFALL DURING THE FIRST 10 DAYS OF NOVEMBER. * EXPECT DRAINAGE ISSUES THIS TIME OF YEAR DUE TO LEAF DEBRIS AND CLOGGED DRAINS TO ENHANCE LOCALIZED STREET FLOODING. SEVERAL CREEKS AND RIVERS ARE PROJECTED TO GO A FOOT OR TWO ABOVE FLOOD STAGE BASED ON THE FORECAST RAINFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
463 WGUS62 KFFC 181940 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 240 PM EST WED NOV 18 2015 GAZ001>009-011>016-019>025-027-030>039-041>055-057-191000- /O.CON.KFFC.FA.A.0003.000000T0000Z-151119T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- HENRY- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY 240 PM EST WED NOV 18 2015 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL GEORGIA...NORTH CENTRAL GEORGIA... NORTHEAST GEORGIA...NORTHWEST GEORGIA AND WEST CENTRAL GEORGIA...INCLUDING THE FOLLOWING IN EAST ...CENTRAL GEORGIA... GREENE...TALIAFERRO AND WILKES. IN NORTH CENTRAL GEORGIA... BARROW...CHEROKEE...CLAYTON...COBB...DAWSON...DEKALB... DOUGLAS...FANNIN...FAYETTE...FORSYTH...GILMER...GWINNETT... HALL...HENRY...LUMPKIN...MORGAN...NEWTON...NORTH FULTON... PICKENS...ROCKDALE...SOUTH FULTON...UNION AND WALTON. IN NORTHEAST GEORGIA...BANKS...CLARKE...JACKSON...MADISON... OCONEE...OGLETHORPE...TOWNS AND WHITE. IN NORTHWEST GEORGIA... BARTOW...CARROLL...CATOOSA...CHATTOOGA...DADE...FLOYD... GORDON...HARALSON...MURRAY...PAULDING...POLK...WALKER AND WHITFIELD. IN WEST CENTRAL GEORGIA...COWETA AND HEARD. * THROUGH THURSDAY MORNING * THE FLOOD WATCH AREA IS GENERALLY NORTH OF A LINE FROM FRANKLIN TO COVINGTON TO WASHINGTON. RAINFALL AMOUNTS OF 2 TO 3 INCHES CAN BE EXPECTED OVER NORTH GEORGIA WITH ISOLATED HIGHER AMOUNTS IN THE NORTH CENTRAL AND NORTHEAST MOUNTAINS. SOILS REMAIN VERY MOIST FROM THE WELL ABOVE AVERAGE RAINFALL DURING THE FIRST 10 DAYS OF NOVEMBER. * EXPECT DRAINAGE ISSUES THIS TIME OF YEAR DUE TO LEAF DEBRIS AND CLOGGED DRAINS TO ENHANCE LOCALIZED STREET FLOODING. SEVERAL CREEKS AND RIVERS ARE PROJECTED TO GO A FOOT OR TWO ABOVE FLOOD STAGE BASED ON THE FORECAST RAINFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
047 WGUS62 KFFC 190755 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 255 AM EST THU NOV 19 2015 GAZ001>009-011>016-019>025-027-030>039-041>055-057-190900- /O.CAN.KFFC.FA.A.0003.000000T0000Z-151119T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- HENRY- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY 255 AM EST THU NOV 19 2015 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF EAST CENTRAL GEORGIA...NORTH CENTRAL GEORGIA...NORTHEAST GEORGIA...NORTHWEST GEORGIA AND WEST CENTRAL GEORGIA HAS BEEN CANCELLED.THE HEAVY RAINFALL HAS ENDED. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flood watch went out at Nov 17, 3:09 PM EST, 1 minute earlier.
Area forecast discussion, Nov 17, 3:09 PM EST, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 309 PM EST TUE NOV 17 2015 .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... A STRONG TROUGH OVER THE SOUTHERN PLAINS WILL PULL NORTHEAST DURING THE SHORT TERM. THIS WILL PUSH A FRONT ACROSS THE FORECAST AREA WEDNESDAY AND WEDNESDAY NIGHT. ALSO...HIGH PRESSURE CENTERED OVER THE NORTHEAST WILL KEEP MUCH OF THE FORECAST AREA IN A WEDGE PATTERN. THERE MAY BE SOME LIGHT RAIN DEVELOPING OVERNIGHT DUE TO THE EASTERLY UPSLOPE FLOW AND ALSO SOME SHOWERS AHEAD OF THE MAIN RAIN AREA. HAVE INCLUDED LOW POPS OVER THE ENTIRE AREA AFTER 06Z. MAIN LINE OF SHOWERS WITH A FEW THUNDERSTORMS SHOULD BE OVER NORTHWEST GA AROUND 18Z AND CROSS THE AREA DURING THE DAY. THIS IS SHOWN GENERALLY BY THE HI RES MODELS. SO BEST POPS HAVE BEEN CONTINUED THROUGH THE DAY AND SHOW A DIMINISHING TREND FROM THE WEST STARTING AROUND 00Z THURSDAY. A FEW STRONG THUNDERSTORMS ARE POSSIBLE MAINLY WEDNESDAY AFTERNOON ESPECIALLY OVER CENTRAL GA WHERE STRONG SHEAR AND MODERATE INSTABILITY ARE EXPECTED. THE WIND ADVISORY HAS BEEN EXTENDED ANOTHER ROW OF COUNTIES SOUTHWARD. STRONG WINDS JUST ABOVE THE SURFACE ARE FORECAST FOR WEDNESDAY AND WEDNESDAY EVENING. HAVE TWEAKED THE MAX TEMPERATURES DOWN A BIT FOR WEDNESDAY DUE TO STRONG EASTERLY WINDS AND EXPECTED RAIN. 41 && .HYDROLOGY... RAINFALL AMOUNTS OF 1.5 TO 2.5 INCHES CAN BE EXPECTED OVER THE CWA WITH ISOLATED HIGHER AMOUNTS IN THE NORTH CENTRAL AND NORTHEAST GA MOUNTAINS. EVEN THOUGH IT HAS BEEN DRY FOR THE PAST SEVERAL DAYS...SOILS REMAIN VERY MOIST FROM THE WELL ABOVE AVERAGE RAINFALL DURING THE FIRST 10 DAYS OF NOVEMBER. ANTICIPATE THE HEAVIEST RAINFALL WILL OCCUR IN A 12 HOUR PERIOD FROM AROUND NOON WEDNESDAY TO MIDNIGHT. LOTS OF DRAINAGE ISSUES THIS TIME OF YEAR DUE TO LEAF DEBRIS AND CLOGGED DRAINS TO ENHANCE LOCALIZED STREET FLOODING. ALREADY HAVE AROUND 10 FORECAST POINTS PROJECTED TO GO A FOOT OR TWO ABOVE FLOOD STAGE BASED ON THE QPF. CONSEQUENTLY...A FLOOD WATCH WILL BE ISSUED FOR NORTH GA...GENERALLY NORTH OF A LINE FROM FRANKLIN TO COVINGTON TO WASHINGTON FOR WEDNESDAY MORNING TO THURSDAY MORNING. 16 && .LONG TERM /THURSDAY THROUGH TUESDAY/... LONG TERM PERIOD BEGINS WITH THE AFOREMENTIONED SQUALL LINE/ COLD FRONT MOVING THROUGH THE REMAINDER OF THE FORECAST AREA ON THURSDAY. CLEARING CONDITIONS IN STORE FOR THE REST OF THE WEEK WITH NIL POPS. ANOTHER WEAK FRONT TO APPROACH SATURDAY WITH MODELS INDICATING VARYING DEGREES OF INFLUENCE. ECMWF HAS PLENTY OF MOISTURE ASSOCIATED WITH IT ALTHOUGH MOST OF THE PRECIP OCCURS ON THE COOL SIDE OF THE FRONT. GFS HAS MUCH MORE SUBDUED FEATURES WITH A WEAKER SHORTWAVE AND MUCH LESS MOISTURE. WILL USE A BLEND FOR NOW WHICH STILL DOESNT YIELD ANY MENTIONABLE POPS. THIS COULD CHANGE IN TIME IF GFS STARTS TRENDING TOWARD A WETTER SCENARIO BUT THUS FAR THE GFS HAS BEEN MORE CONSISTENT FOR THIS TIME PERIOD THAN THE ECMWF. A RETURN TO CLEAR AND SEASONABLY COOL CONDITIONS BEHIND THIS NEXT FRONT WITH A STRONG 1030 PLUS HIGH BUILDING OVER THE TENNESSEE VALLEY AND NORTH GA. EXTENDED GUIDANCE TRENDING COOLER WITH LOWS IN THE 30S AND WILL FOLLOW SUIT GIVEN STRENGTH OF THE HIGH. 16/DEESE && AVIATION... 18Z UPDATE... LOWER CEILINGS AND WINDS INCREASING AHEAD OF APPROACHING FRONTAL SYSTEM. CEILINGS LOWERING TO MVFR AFTER 00Z AND INTO THE IFR RANGE AFTER 08Z. SHOWERS DEVELOPING OVERNIGHT BUT MOST SIGNIFICANT RAIN AFTER 12Z WEDNESDAY AS SURFACE FRONT GETS CLOSER TO THE AREA. A FEW THUNDERSTORMS POSSIBLE DURING THE DAY WEDNESDAY. WINDS WILL CONTINUE TO INCREASE AND REMAIN GUSTY FROM THE EAST THROUGH THE PERIOD. //ATL CONFIDENCE...18Z UPDATE... CONFIDENCE MEDIUM TO HIGH ON ALL ELEMENTS 41 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 56 65 56 69 / 40 100 100 20 ATLANTA 58 66 53 66 / 50 100 70 10 BLAIRSVILLE 51 63 45 64 / 50 100 70 10 CARTERSVILLE 58 65 48 66 / 50 100 50 10 COLUMBUS 65 73 56 70 / 50 100 70 20 GAINESVILLE 54 63 52 66 / 50 100 80 20 MACON 63 73 61 70 / 40 100 100 30 ROME 59 66 46 66 / 50 100 40 10 PEACHTREE CITY 60 67 52 67 / 50 100 70 20 VIDALIA 64 77 68 73 / 20 80 100 80 && .FFC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FROM WEDNESDAY MORNING THROUGH THURSDAY MORNING FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...CARROLL... CATOOSA...CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB... COWETA...DADE...DAWSON...DEKALB...DOUGLAS...FANNIN...FAYETTE... FLOYD...FORSYTH...GILMER...GORDON...GREENE...GWINNETT...HALL... HARALSON...HEARD...HENRY...JACKSON...LUMPKIN...MADISON... MORGAN...MURRAY...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE... PAULDING...PICKENS...POLK...ROCKDALE...SOUTH FULTON... TALIAFERRO...TOWNS...UNION...WALKER...WALTON...WHITE... WHITFIELD...WILKES. WIND ADVISORY FROM 10 PM THIS EVENING TO 1 PM EST WEDNESDAY FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...CARROLL... CATOOSA...CHATTOOGA...CHEROKEE...CLAYTON...COBB...COWETA... DADE...DAWSON...DEKALB...DOUGLAS...FANNIN...FAYETTE...FLOYD... FORSYTH...GILMER...GORDON...GWINNETT...HALL...HARALSON...HEARD... JACKSON...LUMPKIN...MURRAY...NORTH FULTON...PAULDING...PICKENS... POLK...SOUTH FULTON...TOWNS...UNION...WALKER...WHITE...WHITFIELD. && SHORT TERM...41 LONG TERM....16/DEESE AVIATION...41
Hazardous weather outlook, Nov 17, 5:17 AM EST, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 517 AM EST TUE NOV 17 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-181030- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 517 AM EST TUE NOV 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...WIND ADVISORY IN EFFECT LATE TONIGHT... STRONG WINDS AHEAD OF A COLD FRONT AND SQUALL LINE WILL OCCUR ALONG AND NORTH OF A LINE FROM CARROLLTON TO CANTON AND CLEVELAND. WINDS OF 20 TO 25 MPH ALONG WITH GUSTS TO 35 AND 40 MPH IN THE HIGHER ELEVATIONS WILL LEAD TO SOME DOWNED TREES DUE TO RECENT WET SOILS. PLEASE SEE THE LATEST WIND ADVISORY PRODUCT FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SHOWERS AND THUNDERSTORMS WILL RESULT IN MODERATE TO HEAVY RAIN ALONG AND AHEAD OF A FRONT THAT IS EXPECTED TO MARCH ACROSS NORTH AND CENTRAL GEORGIA WEDNESDAY AND WEDNESDAY NIGHT. RAINFALL AMOUNTS OF 1 TO 2 INCHES...WITH LOCALLY HIGHER AMOUNTS ARE POSSIBLE. THIS WILL ELEVATE THE FLOOD THREAT AND POSSIBLY CREATE ISOLATED FLASH FLOODING ON WEDNESDAY INTO EARLY THURSDAY. IN ADDITION TO THE HEAVY RAIN...GUSTY WINDS WILL CONTINUE THROUGH WEDNESDAY EVENING. PEOPLE SHOULD BE AWARE THAT WINDS OF THIS MAGNITUDE ALONG WITH THE HEAVY RAIN AND SATURATED GROUNDS COULD POTENTIALLY BRING TREES DOWN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 5:11 AM EST | Wind Advisory | FFC | Banks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 30 more | 38 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.